| Catalog Number |
451611000 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the patient underwent a spinal fusion (l4-l5) procedure.During the procedure, the patient array was located on the l5 spinal process.The patient was in the prone position and the procedure was completed in open.The doctor started on the right side and the l4 screws appeared accurate but the l5 screw looked to be in the disc space.The l5 screw on the left side also looked inaccurate and in the disc space while l4 on the left appeared accurate.This was a navigation only procedure.Troubleshooting: they did a new spin and reregistered the patient.When looking at the new imaging, the right-side l5 drill hole appeared accurate but the screw had been skived.The anatomy in the imaging was difficult to see for the left-side l5 to view accuracy.They mentioned the difficulty in not being able to manipulate the imaging on the system to better view the anatomy.There were no reports of injuries, medical intervention or prolonged hospitalization.No patient treatments were delayed or cancelled.
Event or Problem Description
Additional information received states that the surgeon determined that he was most likely at fault due to a few reasons.This was the surgeon's second case using the system, so he was not fully trusting the system.The surgeon usually only does the drill under power, and for this case he did the drill, tap and screw under power.It is possible that he was not used to the speed and also lack of tactile feedback from the power instruments and did not notice his path had changed.Also, the instruments were flickering in and out while he was implanting, resulting in him, looking away from the screen while placing screws.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10 (concomitant).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary: according to the information received, the issue with the following product: 451611000 sn (b)(6).L4-l5 procedure.The patient array was located on the l5 spinal process.The patient was in the prone position and the procedure was completed in open.The doctor started on the right side and the l4 screws appeared accurate but the l5 screw looked to be in the disc space.The l5 screw on the left side also looked inaccurate and in the disc space while l4 on the left appeared accurate.Investigation summary: the investigation confirmed skiving occured during the procedure.The investigation was conducted by tpm team.The investigation showed that the correct log file was identified.Based on the review and analysis of log files, and following user feedback, the most probable cause of the reported issue is a skiving of instruments unnoticed by the user (isolated case).There was no indication of device malfunction.Based on the investigation findings, no corrective and/or preventive action is proposed.The user indicated that there was no negative impact to the patient outcome and no patient harm.Root cause: a skiving issue has led to the placement of the l5r screw into the disc space.The velys active robotic assistance system for spine does not appear to be at fault.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: device history review for 451611000/w17316320101: manufacturing date: 27-jun-2025.The device has not been previously serviced.Device history record shows that sn: (b)(6) of 451611000 was processed through the normal installation and inspection operations with no rework or nonconformities noted.Serial no: (b)(6) met all required criteria at the time of release with no issues documented during the installation process.Device history review: review of the device history record(s) showed that there were no issues during the installation of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.